Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 210, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2010, 1:16 PM CDT for Warren County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2010, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 24, 2010, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:37 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 24, 12:37 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1237 PM CDT THU JUN 24 2010 .UPDATE...FOR 18Z AVIATION DISCUSSION. && .AVIATION...18Z AVIATION DISCUSSION. UNCERTAINTIES...EXACT DEVELOPMENTAL LOCATIONS SHWRS/TSTMS/IMPACTS AND VSBY FG RESTRICTIONS AFTER 25/06Z. SEVERAL AMDS POSSIBLE THRU 25/18Z. EXPECT NUMEROUS SHWRS/TSTMS DEVELOPMENT ACROSS MID STATE TO CONTINUE AS MOISTURE RICH AIRMASS...DIURNAL INSTABILITY AND LIFTING MECHANISMS...AND AN APPROACHING COOL FRONT FROM THE NW TO MOVE INTO MID STATE LATER THIS AFTERNOON. ADDRESSED LIKELY SHWRS/TSTMS DEVELOPMENT AT TAF SITES WITH PREVAILING VCTS BNA/CSV... WITH TEMPO IFR VSBYS/MVFR CEILINGS PER DEVELOPMENT OF SOME MODERATE SHWRS THRU 25/02Z. SHWRS SHOULD LAST THRU AOA 25/06Z...BUT DID NOT INCLUDE TSTMS AS INSTABILITY WILL WEAKEN QUICKLY WITH DIURNAL INFLUENCES SUBSIDING AFTER 25/02Z. FOG POSSIBLE BOTH BNA/CSV...WITH IFR VSBYS BNA/CSV...AND POSSIBLY LIFR/VLIFR VSBYS CSV...IF ENOUGH BREAKS IN BKN CI OCCUR. DRYING ACROSS MID STATE N PORTIONS EXPECTED THRU A0A 25/16Z...WHEN FRONT EXPECTED TO MOVE N AGAIN ACROSS MID STATE...ALLOWING MOISTURE RICH AIRMASS TO RETURN. && .PREV DISCUSSION.../ISSUED 1045 AM CDT THU JUN 24 2010/ .UPDATE...THE MORNING UPPER AIR HERE AT OHX SHOWS A MOIST AND UNSTABLE ENVIRONMENT. PW VALUES ARE NEAR 2" WITH CAPE OVER 2000 AND LI ABOUT -5. A COLD FRONT WAS LOCATED JUST NORTH OF KY. THE FRONT WILL COME DOWN INTO MID TN THIS AFTERNOON AND EVENING. THE FRONT WILL BE ENCOUNTERING PEAK HEATING AND DESTABILIZATION OVER NORTH MID TN THIS AFTERNOON...SO STORMS COULD BECOME A LITTLE MORE THAN "SCATTERED". POPS WILL BE RAISED TO 60 PERCENT (LIKELY) FOR MUCH OF THE NORTH HALF AND ESPECIALLY PLATEAU. LOCALIZED HEAVY DOWNPOURS WILL OCCUR AS THE STORMS DRIFT EAST SOUTHEAST NEAR 10 MPH. IT WOULD NOT BE SURPRISING IF A HANDFUL OF WARNINGS WERE ISSUED THIS AFTERNOON...WITH SOME OF THE STORMS PRODUCING BRIEF DOWNBURST WINDS. .PREV DISCUSSION.../ISSUED 417 AM CDT THU JUN 24 2010/ .DISCUSSION...A COLD FRONT WILL ENTER THE MID STATE TODAY, PRODUCING SCATTERED CONVECTION ACROSS MIDDLE TENNESSEE, MAINLY DURING THE AFTERNOON. NOT SURE THAT THE FRONT WILL ENTIRELY CLEAR THE MID STATE, BUT TEMPERATURES WON'T BE QUITE AS HOT TODAY AND TOMORROW, SO WE WILL GET SLIGHT RELIEF FROM THE HEAT. TEMPERATURES WILL RETURN TO THE MID 90'S FOR THE WEEKEND, AS HIGH PRESSURE TEMPORARILY REGAINS CONTROL OF THE WX PATTERN, BUT A SECOND FRONTAL PASSAGE MONDAY OR MONDAY EVENING WILL BRING LONGER-LASTING RELIEF, WITH HIGH TEMPERATURES TUESDAY-THURSDAY ACTUALLY IN THE 80'S MOST AREAS, AND DEW POINTS DROPPING INTO THE 50'S BY MID-WEEK. THUS, WE WILL FINALLY TRANSITION FROM A BERMUDA HIGH PATTERN AS AN UPPER RIDGE BUILDS OVER THE CENTRAL US, PRODUCING A NORTHERLY FLOW ALOFT AS COOLER, DRIER AIR FINALLY ADVECTS INTO THE THE MID STATE, BREAKING THE WEEKS-LONG HEAT WAVE. AS FOR POP'S, EXPECT ISOLATED-SCATTERED CONVECTION THROUGHOUT THE WEEKEND AND INTO NEXT WEEK UNTIL THE MAIN FRONTAL PASSAGE FINALLY DRIES US OUT. HAVE GENERALLY GONE ABOVE MOS, ESPECIALLY DURING THE DAYTIME, AS THESE FRONTS COME THROUGH. DESPITE THE PREVALENT MOISTURE AND INSTABILITY, BELIEVE MOST STORMS WILL BE BELOW SEVERE THRESHOLDS, AS THE SPC DOES NOT HAVE MIDDLE TENNESSEE OUTLOOKED FOR ANY SEVERE WEATHER THROUGH DAY 8. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 24, 9:06 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 906 AM CDT THU JUN 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 906 AM CDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG...OR VERY BRIEFLY SEVERE...THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR...AND A FEW STORMS MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett | 23 min |
| Jun 24, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam, Smith | 59 min |
| Jun 24, 5:11 PM CDT | Flash Flood Warning | OHX | Clay | 2 hr |
| Jun 24, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 62 min |
| Jun 24, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 59 min |
| Jun 24, 6:35 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.